MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT INFINITE TRABECULAR MICRO-BYPASS SYSTEM; AQUEOUS SHUNT

GLAUKOS CORPORATION ISTENT INFINITE TRABECULAR MICRO-BYPASS SYSTEM; AQUEOUS SHUNT
Model Number IS3-AU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Intraocular Pressure Increased (1937)
Date of Event 09/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: the device remains implanted in the patient; therefore, product testing on the actual device could not be performed.The device history record review of the manufacturing lot was performed and there were no non-conformities found to be related to the reported event.A review of the device labeling was completed.Eye injury is identified in the labeling as a known inherent risk of trabecular micro-bypass stent procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.An adverse event appears to have occurred, but does not appear to have been a problem with the device or the way it was used.Eye injury is an established risk associated with use of the device, which is clearly specified in the product's labeling.Based on the information received, the root cause of the reported event could not be conclusively identified; however, the report noted that inadvertent contact of the injector with the iris contributed to the event.Mfr# reference: (b)(4).
 
Event or Problem Description
It was reported that following a right eye (od) trabecular microbypass stent system procedure, the patient presented on postop day one (1) with pupil distortion and the iris pulled "nasally".Per report, the patient's intraocular pressure is stable with mild red blood cells in the anterior chamber (ac), visual acuity (va) "ok", and no residual ophthalmic viscosurgical device (ovd).The report noted that injector contact with the midperipheral iris during the procedure may have contributed to the event.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information: a1, a2, a6, b5, b6, b7, g2, g3.A review of the device labeling was completed.Iop increase is identified in the labeling as a known inherent risk of trabecular micro-bypass stent procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.An adverse event appears to have occurred, but does not appear to have been a problem with the device or the way it was used.Iop increase is an established risk associated with use of the device, which is clearly specified in the product's labeling.Based on the information received, the root cause of the reported event (iop increase) could not be conclusively identified, however the report noted that the surgeon believes it was due to a steroid response.Mfr# reference: (b)(4).
 
Event or Problem Description
The following additional information was received through follow-up.Per report, the pupil of the right eye (od) was "peaked" on postoperative day one (1), and resolved three (3) weeks later without treatment.Reportedly, the pupil has normalized and the patient is asymptomatic.The report noted that the surgeon believes it was a steroid response with no further issues anticipated.

Brand Name
ISTENT INFINITE TRABECULAR MICRO-BYPASS SYSTEM
Common Device Name
AQUEOUS SHUNT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer (Section G)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer Contact
brittany massey
229 avenida fabricante
san clemente, CA 92672
949367960
MDR Report Key20364201
Report Number2032546-2024-00114
Device Sequence Number11698861
Product Code KYF
UDI-Device Identifier00853704002470
UDI-Public01008537040024701032194317260630213
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K220032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberIS3-AU
Device Lot Number321943
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient RaceWhite